It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


When I was on Zocor, my TC was always around 220-230, but I was only taking 10mg. At first when I started on 20mg it went down to 183 but my hdl also went down to 50. On top of that I reduced my alcohol intake and only eat very low fat. After being a bit more relaxed about it I started to drink more again, about two to three glasses of red wine a day, and also increased my fat intake. At the time of stopping Zocor,10mg, my TC was at 235 with hdl at 71. What my sisters TC was before she started I don´t know, but she has been taking 40mg for many years. It just worries me that she might have to take a stronger statin and dose and where the doctors get 155 from I don´t know. It seems crazy to me. I can only think that the reason is that she has high blood pressure and that is of course a risk factor.
[QUOTE=TLB50]HubbleRules,

I have been on Crestor 5 mg for about two months now. After only 1 month my TC dropped from 240 to 180, LDL 151 to 115 and Tri 221 to 121. Needless to say I was very pleased with the results. However, about 2 weeks ago I developed pain and stiffness in my left hip and thigh. So much so that I am limping. I have stopped the Crestor for now until I can sort this out. Is this problem from the Crestor? If so, would it help to take CoQ10? How much CoQ10 is enough? I have struggled with high cholestrol for many years without being able to lower it and finally resigned myself to the statin route. Is there hope that with the CoQ10 I may be able to continue the Crestor (even 4 or 5 days per week)?[/QUOTE]

TLB50,

Can you relate the muscle pain to any extreme exercise or exertion - or did it just come on 'out of the blue' and persist and get worse? If the latter, I would say you are having problems tolerating the statin. Most people can tolerate statins - but that is meaningless if you are one of the unlucky few that are harmed by them.

I would stay off the Crestor for at least 2-3 weeks, and take 100-200mg CoQ10 daily (take it with food and some vitamin-E - it is best absorbed when you consume a little fat). See if the pain starts to subside. If it does, I'd say you can't tolerate 5mg Crestor 7 days/week. Stay off the Crestor until the pain is gone, and them you might try taking it every other day, with CoQ10... Stay off things like Niacin or Red Yeast Rice while on a statin... Are you on any other meds?

Your initial cholesterol numbers don't seem that bad to me - unless you have other risk factors like male over 50, overweight, diabetes, high blood pressure, or an immediate family member with premature heart disease... I'm not sure you need to be on a statin. Did you give lifestyle changes a strong effort to manage your cholesterol (cut way back on saturated fat, trans fat, sugar, starchy carbs and veggies, moderate alcohol consumption, and regular cardio-vascular exercise)? Was your HDL level around 40?

If you already gave lifestyle changes a good try, and feel you need to lower your numbers, why not consider a weaker statin (like Zocor or Mevachor)? Or see if you do well with Vytorin or Ezitimbe... We all react differently to medications - maybe Crestor is too strong for you ... maybe you can tolerate a weaker statin...


HubbleRules
:cool:
[QUOTE=HubbleRules]TLB50,

Can you relate the muscle pain to any extreme exercise or exertion - or did it just come on 'out of the blue' and persist and get worse? If the latter, I would say you are having problems tolerating the statin. Most people can tolerate statins - but that is meaningless if you are one of the unlucky few that are harmed by them.

I would stay off the Crestor for at least 2-3 weeks, and take 100-200mg CoQ10 daily (take it with food and some vitamin-E - it is best absorbed when you consume a little fat). See if the pain starts to subside. If it does, I'd say you can't tolerate 5mg Crestor 7 days/week. Stay off the Crestor until the pain is gone, and them you might try taking it every other day, with CoQ10... Stay off things like Niacin or Red Yeast Rice while on a statin... Are you on any other meds?

Your initial cholesterol numbers don't seem that bad to me - unless you have other risk factors like male over 50, overweight, diabetes, high blood pressure, or an immediate family member with premature heart disease... I'm not sure you need to be on a statin. Did you give lifestyle changes a strong effort to manage your cholesterol (cut way back on saturated fat, trans fat, sugar, starchy carbs and veggies, moderate alcohol consumption, and regular cardio-vascular exercise)? Was your HDL level around 40?

If you already gave lifestyle changes a good try, and feel you need to lower your numbers, why not consider a weaker statin (like Zocor or Mevachor)? Or see if you do well with Vytorin or Ezitimbe... We all react differently to medications - maybe Crestor is too strong for you ... maybe you can tolerate a weaker statin...


HubbleRules
:cool:[/QUOTE]

HubbleRules,

Thanks for the response. I can't relate the start of the pain to a particular event, that's why I questioned the Crestor. I have been on Protonix for about a year and I do use Nasacort for sinus issues.

I am 51 and my father did have a heart attack at 59, so that is always a concern. I have an annual blood test at work and every year I get the same results... Your TC is too high (>200), your LDL is too high (>130) and your TRI are too high (>150). My HDL is always 40-45. I have tried diet and losing weight. Last year I lost 20 lbs. (5' 11", 185 lbs.) and greatly improved my diet. My numbers actually went up (232 to 240) and the ratios stayed constant. I guess my age combined with not being able to lower the numbers finally convinced me to try a statin. I have never really been sure how realistic the cholesterol guidelines are (TC<200, etc.), but if I can lower it without side effects I want to do that. I have started taking take 100mg CoQ10 daily and will try Crestor again in a few weeks to confirm if the leg problem is related. Thanks again.

TLB50





All times are GMT -7. The time now is 03:18 PM.





Site owned and operated by HealthBoards.com™
© 1998-2018 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!